Accutane Breakout After a Month?

I took accutane for five months at 40mg (I was 120-130 pounds) for severe cystic acne. By the end of my course I was clear, but five weeks later I broke out with more cystic acne. Why is this? Will a second course help?

Doctor Answers 1

Total dose important for successful Accutane treatment

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Based on the dose and weight you gave, it appears that you should have been on the medication either at a higher dose or for a few more months.  If you don't get a complete course of Accutane, it is not as effective.  Talk to your dermatologist about this.


New York Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.